Another question on the topiramate/topimax side-effects. I've been on 25mg Topiramate at night now for about 6 days now; eventually working up to 200mg/day. I'm in the software field so have to think analytically most of the time, and right now I'm so doped up I'm having a hard time differentiating between what people are saying and the venting system! At first I thought they were talking too quietly, but no one else seemed to be having any difficulties. I'm very groggy, unless I start talking then I'm a bit too animated. I'm also not sure if I'm making sense and people seem to be looking at me funny like my social skills/delivery are a bit off or something. To make the problem worse, I've had some anxiety in the past which has for the most part been under control, but now seems to be making a come back by the stress of trying to "act normal" and understand what's going on at work. I think the anxiety was causing seizure activity too (muscle jerking, altered perceptions, vibrating internally), OR, the Tompiramate is. I'm on such a low dose, that I'd think the cause was the former - anxiety. Beside the point actually.
Anyway.... if the dopiness/cognitive stuff doesn't fade, then this drug is TOTALLY counter-productive to why I went on it in the first place. I wasn't having noticable seizures, just A.D.D. that affected my work indirectly and causes co-workers to think I wasn't listening to them, etc. The doc thinks the A.D.D. is probably caused by frontal lobe seizure activity he saw. I've been having a downhill slide at work for the past few years with focus. Very frustrating and has caused me a lot of worry about continuing to support myself without switching to a less analytical job, which means selling my home I remodeled and the garden I love puttering around in. OK, major future tripping here that's not productive - sorry.
Has anyone have these cognitive issues with the drug when they were ramping up and had it go away? I want to give the drug a good try if so, but if not, then it's time to try another drug or an alternative medicine like acupunture.